1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hypo's

Discussion in 'Ask A Question' started by musiclover58, Jan 10, 2014.

  1. musiclover58

    musiclover58 Type 2 · Member

    Messages:
    18
    Likes Received:
    2
    Trophy Points:
    43
    I have had hypo's before but in comparison I guess they have been mild in that I recovered quite quickly but I had one earlier which was caused ( stupidly I know) because I forgot to eat lunch this isn't something I normally do I do usually eat regularly but nevertheless I had a hypo at 6.20pm this evening whilst cooking dinner I had 2 lucazade sweets and a biscuit followed by my dinner I delayed taking my meds till levels were raised but I still feel shaky and not quite right if this makes sense so I am asking is this normal? Can the affects of a hypo last this long I took bs 20 mins ago and it was 10.2


    Sent from the Diabetes Forum App
     
  2. Samanthacxo

    Samanthacxo Type 1 · Well-Known Member

    Messages:
    57
    Likes Received:
    56
    Trophy Points:
    58
    Hey!

    I'm new to all of this (6 weeks), but I've had a lot of hypos so far. I'm type 1, & I went through the honeymoon period a couple of weeks ago & I'm now having what my dsn described as a "mini" honeymoon period!.

    Hypos that I have had (that were between 3 & 1.8) have felt like I have the worlds worst hangover afterwards & it'll last the rest of the day! All I want to do is sleep & the glucose that I consumed to treat my hypo usually makes me feel sick also.

    I'm not sure if it is normal, because I've always felt like that after a hypo but it tends to ease off.

    What I do is continue to monitor my bg and as long is it is in a safe range, I feel happy to handle the "hypo hangover" as I like to call it lol!

    Take care!


    Sent from the Diabetes Forum App
     
  3. musiclover58

    musiclover58 Type 2 · Member

    Messages:
    18
    Likes Received:
    2
    Trophy Points:
    43
    Thanks for sharing your experience and yes a hangover is a good description lol I will test again before going to sleep x


    Sent from the Diabetes Forum App
     
  4. jaade88

    jaade88 Type 1 · Member

    Messages:
    12
    Likes Received:
    0
    Trophy Points:
    41
    Hypos can cause all sorts of symptoms my effects can last anywhere from 5 mins to 2 days to recover :0 x


    Sent from the Diabetes Forum App
     
  5. abs

    abs Type 1 · Well-Known Member

    Messages:
    261
    Likes Received:
    18
    Trophy Points:
    58
    It's normal to take a while to recover from a hypo however it's important to stick to your routine with insulin. If I have had a few bad hypos in a day it can take me a week to fully recover.
     
  6. h5eks62

    h5eks62 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    Hi all,new to forum,I am T1 have been for 9 years,just had heart bye pass,readings now all over,had first bad hypo last night , reading 2.1 , took wife some time to get it back upto 6, but hour later back down to 2.5, now reading 12.8,just can not get good reading,any advice please

    Sent from the Diabetes Forum App
     
  7. Lucie75

    Lucie75 Type 1 · Well-Known Member

    Messages:
    302
    Likes Received:
    180
    Trophy Points:
    83
    How are you treating the hypo? Are you having a longer acting snack as well as lucozade/something sugary? If you only have the quick acting sugary food/drink your blood sugar will rise but will quickly fall again. You also need to eat a biscuit/banana or have some milk to maintain stable glucose levels and keep testing. Try not to correct any subsequent high readings - these are largely caused by your liver dumping glucose into your blood to correct the low blood sugar which is quickly absorbed again. If you correct you may well end up going hypo again. Hope this helps.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook